Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 11, NWS Nashville, TN

January 13, 2005Marshall County, Rutherford County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jan 13, 2005, 9:06 AM CST for Marshall County, Rutherford County, Wilson County, Tennessee. It was in force for 39 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 13, 2005, 9:06 AM CST (15:06 UTC)
Expired
Feb 21, 2005, 9:15 AM CST
In force
39 days
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Marshall County, TN, Rutherford County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 19 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 13, 7:15 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 482 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
482 m²/s²
0-3 km storm-relative helicity
632 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 131508
SVROHX
TNC189-131530-
/X.NEW.KOHX.SV.W.0011.050113T1506Z-050113T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
906 AM CST THU JAN 13 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LEBANON

* UNTIL 930 AM CST

* AT 900 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS  
  OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF MOUNT       
  JULIET...AND MOVING TOWARD THE NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT JULIET BY 915 AM
  LAGUARDO BY 920 AM

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3626 8612 3623 8612 3611 8647 3612 8652
      3622 8657 3631 8654 3628 8654 3633 8644
      3630 8639 3634 8637 3630 8635 3634 8627
      3630 8625 3634 8620
$$
ROSE
1 follow-up statement
000 
WUUS54 KOHX 211433
SVROHX
TNC117-149-189-211515-
/O.NEW.KOHX.SV.W.0011.050221T1432Z-050221T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
832 AM CST MON FEB 21 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LEWISBURG
  RUTHERFORD COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF MURFREESBORO
  WILSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LEBANON

* UNTIL 915 AM CST

* AT 830 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 14 MILES NORTHWEST OF BELINDA CITY TO 20 MILES
  SOUTHWEST OF LA VERGNE...OR ALONG A LINE EXTENDING FROM 9 MILES
  WEST OF GALLATIN TO 14 MILES SOUTHEAST OF FRANKLIN...AND MOVING
  EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SMYRNA AND BELINDA CITY BY 840 AM CST
  WALTERHILL...MURFREESBORO AND LEBANON BY 850 AM CST

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 3546 8692 3576 8669 3583 8657 3603 8657
      3611 8647 3630 8655 3627 8650 3634 8637
      3630 8635 3634 8629 3630 8625 3633 8619
      3624 8614 3568 8635 3572 8664 3534 8667

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 4:40 AM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Jan 13, 4:40 AM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
440 AM CST THU JAN 13 2005

.DISCUSSION...
STRONG UPPER TROUGH OVER THE PLAINS STRETCHES DOWN TO SOUTH TEXAS
THIS MORNING. STRONG EMBEDDED SHORTWAVE MOVING EAST OVER ARKANSAS AT
THIS TIME...WITH SQUALL LINE POSITIONED WELL AHEAD FROM THE NORTHERN
OHIO VALLEY INTO THE LOWER MISSISSIPPI VALLEY. AHEAD OF THIS SYSTEM
THERE CONTINUES TO BE A FEED OF MOISTURE...WITH SOUTH FLOW AROUND
60KTS 3KFT UP OVER MIDDLE TENNESSEE. GFS/ETA TENDS TO WEAKEN UPPER
TROUGH AND MOVE UPPER WAVE NORTHEAST OVER THE OHIO VALLEY TODAY.
STRONG DYNAMICS/POLAR JET CONFIGURATION SUPPORTS LINE OF STORMS
MOVING INTO MIDDLE TENNESSEE TODAY.

PRIOR TO PRECIP ONSET THIS MORNING...PRESSURE GRADIENT REMAINS FAIRLY
TIGHT. SOUTH WINDS WILL CONTINUE AT 15 TO 25 MPH...WITH GUSTS UP 35
MPH THIS MORNING MOST AREAS. SO LAKE WIND ADVISORY WILL CONTINUE
UNTIL 18Z. FLASH FLOODING IS A CONCERN...MAINLY FOR THIS AFTERNOON.
CONSIDERING RECENT RAINS AND SOME RIVERS STILL FLOWING HIGH...A FLOOD
WATCH WILL BE POSTED FOR TODAY. LAST TWO RUNS OVER ETA PUT 1.25 TO
1.5 INCHES AT BNA...WITH MORE EAST. APPEARS THE BEST CHANCE FOR
FLOODING WILL BE IN THE NORTHERN CUMBERLAND PLATEAU...WITH ONE AND
SIX-HOUR FFG VALUES EXCEEDED BY ALL MODEL QPF. FLOOD WATCH WILL COVER
NORTH MIDDLE TENNESSEE AND THE PLATEAU.

AS FOR SEVERE WEATHER...12Z MODELS SHOW WET-BULB HEIGHTS INCREASING
WITH PRECIP ONSET ALONG THE LINE...SO ONLY ISOLATED DAMAGING WINDS
POSSIBLE AT THIS POINT.

SURFACE HIGH PRESSURE NUDGES THIS WAY FROM THE NORTHWEST TONIGHT...
WITH MODELS AND GUIDANCE SHOWING A QUICK CLEARING. SOUNDING DATA
SUGGESTS MORE CU WITH BASES AROUND 2KFT...FROM COLD ADVECTION. SO
WILL KEEP SKIES MOSTLY CLOUDY...BECOMING PARTLY CLOUDY IN THE EAST
FRIDAY.

ARCTIC AIR/CENTER OF SURFACE HIGH PRESSURE STAYS NORTHWEST OF
MIDDLE TENNESSEE THIS WEEKEND. NO QUESTION THAT IT WILL BE COLDER...
AT OR SLIGHTLY BELOW SEASONAL NORMS. MAY TURN COLDER EARLY NEXT WEEK
WITH GFS MOVING ARCTIC AIR IN. KEPT THE EXTENDED DRY...BUT NUDGED
SURFACE DEWPOINTS AND TEMPERATURES TOWARD THE GFS.

BNA TB 066/033 042/024 042 04+3-
    BBBBB 022/038 026/037 021/042 026/043 0000001111
CKV TB 066/028 038/021 038 04+1-
    BBBBB 020/034 025/033 019/042 022/037 0000011111
CSV TB 063/033 042/024 040 04+8-
    BBBUB 026/040 027/040 023/043 025/045 0000001111

.BNA WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY ACROSS MIDDLE TENNESSEE THIS MORNING.
FLOOD WATCH TODAY ACROSS NORTH AND EAST MIDDLE TENNESSEE.

&&

04
Hazardous weather outlook, Jan 13, 5:03 AM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CST THU JAN 13 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-141130-
BEDFORD TN-BENTON TN-CANNON TN-CHEATHAM TN-CLAY TN-COFFEE TN-
CUMBERLAND TN-DAVIDSON TN-DE KALB TN-DICKSON TN-FENTRESS TN-GILES TN-
GRUNDY TN-HICKMAN TN-HOUSTON TN-HUMPHREYS TN-JACKSON TN-LAWRENCE TN-
LEWIS TN-MACON TN-MARSHALL TN-MAURY TN-MONTGOMERY TN-OVERTON TN-
PERRY TN-PICKETT TN-PUTNAM TN-ROBERTSON TN-RUTHERFORD TN-SMITH TN-
STEWART TN-SUMNER TN-TROUSDALE TN-VAN BUREN TN-WARREN TN-WAYNE TN-
WHITE TN-WILLIAMSON TN-WILSON TN-
INCLUDING THE CITIES OF...ASHLAND CITY...BYRDSTOWN...CAMDEN...
CARTHAGE...CELINA...CENTERVILLE...CLARKSVILLE...COLUMBIA...
COOKEVILLE...CROSSVILLE...DICKSON...DOVER...ERIN...FRANKLIN...
GAINESBORO...GALLATIN...HARTSVILLE...HOHENWALD...JAMESTOWN...
LAFAYETTE...LAWRENCEBURG...LEBANON...LEWISBURG...LINDEN...
LIVINGSTON...MANCHESTER...MCMINNVILLE...MURFREESBORO...NASHVILLE...
PULASKI...SHELBYVILLE...SMITHVILLE...SPARTA...SPENCER...
SPRINGFIELD...WAVERLY...WAYNESBORO AND WOODBURY
503 AM CST THU JAN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE INTO THE MIDSTATE TODAY. HEAVY RAINFALL
IS EXPECTED WITH THIS FRONT. THE RAINFALL MAY CAUSE POORLY DRAINED
AREAS TO FLOOD AND ALSO PUSH SOME RIVERS AND STREAMS INTO FLOOD
LATER TODAY. A FEW THUNDERSTORMS AHEAD OF THE FRONT MAY HAVE
DAMAGING WINDS. RAIN WILL TAPER OFF LATE TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MUCH COLDER ON FRIDAY AND THROUGH THE WEEKEND. CONTINUED BELOW
NORMAL TEMPS THROUGH WEDNESDAY...OTHERWISE NO SIGNIFICANT
WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

JLM

In the hours before

Special weather statement, Jan 13, 6:02 AM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 AM CST THU JAN 13 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-131615-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
602 AM CST THU JAN 13 2005

A LINE OF HEAVY RAINSHOWERS IS MOVING THROUGH WESTERN MIDDLE
TENNESSEE AT 30 TO 35 MPH. THESE SHOWERS ARE AHEAD OF A STRONG
COLD FRONT THAT IS ENTERING WEST TENNESSEE. STRONG WINDS OF 50-60 MPH
ARE BEING OBSERVED JUST ABOVE THE SURFACE. THESE SHOWERS AND ANY
THUNDERSTORMS THAT FORM LATER ON MAY BRING STRONG WINDS DOWN TO THE
SURFACE. A WIND GUST OF 50 MPH WAS OBSERVED AT PARIS TENNESSEE
EARLIER THIS MORNING. ALSO...TREES WERE REPORTED BLOWN DOWN BY THE
STEWART COUNTY SHERIFFS OFFICE. RESIDENTS SHOULD EXPECT STRONG WIND
GUST AROUND HEAVY SHOWERS OR THUNDERSTORMS. OPERATORS OF HIGH PROFILE
VEHICLES OR EQUIPMENT...INCLUDING BOAT OPERATORS...SHOULD USE CAUTION
TODAY.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 6:18 AM CSTSevere Thunderstorm WarningOHXBenton, Houston, Montgomery39 days
Jan 13, 6:22 AM CSTSevere Thunderstorm WarningOHXDickson, Humphreys, Lewis39 days
Jan 13, 6:48 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Maury39 days
Jan 13, 6:52 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Lewis, Perry39 days
Jan 13, 7:10 AM CSTSevere Thunderstorm WarningOHXDavidson, Montgomery, Robertson39 days
Jan 13, 7:13 AM CSTSevere Thunderstorm WarningOHXDickson, Hickman, Williamson, Wilson39 days
Jan 13, 7:44 AM CSTFlash Flood WarningOHXHickman2 hr
Jan 13, 8:08 AM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Humphreys, Robertson39 days
Jan 13, 8:22 AM CSTSevere Thunderstorm WarningOHXBenton, Dickson, Hickman, Houston, Humphreys, Maury and 1 more39 days
Jan 13, 8:36 AM CSTSevere Thunderstorm WarningOHXCheatham, Robertson, Sumner39 days
Jan 13, 8:43 AM CSTSevere Thunderstorm WarningOHXDavidson, Maury, Williamson39 days
Jan 13, 9:25 AM CSTSevere Thunderstorm WarningOHXBedford, Sumner39 days
Jan 13, 9:39 AM CSTSevere Thunderstorm WarningOHXCoffee, Macon, Trousdale39 days
Jan 13, 9:40 AM CSTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Smith39 days
Jan 13, 9:53 AM CSTSevere Thunderstorm WarningOHXCannon, Van Buren39 days
Jan 13, 9:57 AM CSTSevere Thunderstorm WarningOHXCoffee, Grundy39 days
Jan 13, 9:57 AM CSTSevere Thunderstorm WarningOHXCoffee, Cumberland39 days
Jan 13, 10:26 AM CSTSevere Thunderstorm WarningOHXCoffee, Grundy39 days

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.